Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Does anyone have tinnitus (ringing ears) as a SE? King Vultan

Posted by 4WD on September 10, 2004, at 18:52:41

In reply to Re: Does anyone have tinnitus (ringing ears) as a SE?, posted by King Vultan on September 10, 2004, at 7:42:34

> > Does anyone else experience a humming or ringing in your ears as a side effect of your meds (especially Effexor or Cymbalta)? I have this with Effexor and now with Cymbalta but never with SSRIs.
> >
> > I've read some old posts and have found it mentioned by people on some other a/ds, Zoloft, I think and maybe some others.
> >
> > It doesn't go away with time since I was on Effexor for years and still had it the whole time. It seems to be very dose-related. AT 75mg it was unbearable. AT 37.5 mg it was annoying but tolerable.
> >
> > I am wondering if anyone has a clue what causes it and more importantly, what you did about it? Did you ever find anything that helped it?
> >
> > Please help/advise.
> >
> > Marsha
>
> I have minor tinnitus, particularly in my left ear, and the only AD that ever made it noticeably worse for me was Wellbutrin, which is a common side effect of that particular drug. I was on Effexor numerous times and can't say I really noticed that it had any effect on the problem, good or bad. The drug that did have a definite positive effect for me was nortriptyline, which you will see mentioned here and there as a possible treatment at various web sites devoted to tinnitus. As far as exactly what is going on with these drugs and their effects on tinnitus, I'm afraid I don't have a good explanation.
>
> Todd


That's weird. Mine is mostly in the left ear, too. And my nasal congestion is mostly on the left. I asked my PCP provider about it and she said it's almost impossible to diagnose a cause for it in most cases.

Nortriptyline was one of the drugs that my new pdoc asked me if I'd ever tried. I had complained about the tinnitus on Effexor so maybe that was why he was asking me. It really scares me to think that Cymbalta might turn out to be a great drug for me depression wise and then I might not be able to take it because of the tinnitus. Although if it truly works great I guess I'd live with the tinnitus and just try never to be anywhere quiet.

Do you have a white noise machine for your bedroom? I have an old, really basic one from Hammacher Schlemmer and I couldn't go to sleep at night if I didn't have that to mask the ringing. IT really helps a lot.

Marsha


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:4WD thread:389089
URL: http://www.dr-bob.org/babble/20040909/msgs/389351.html